Alabama, 2006Damaging Wind in Alabama, August 5, 2006
August 5, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 5, 2:28 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 2:28 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT SAT AUG 5 2006
.SYNOPSIS...HOT WEATHER WILL CONTINUE FOR THE NEXT SEVEN DAYS.
RAIN CHANCES WILL DECREASE SUNDAY THROUGH TUESDAY AS A RIDGE OF
HIGH PRESSURE BUILDS INTO THE AREA. SLIGHTLY COOLER TEMPERATURES
AND PERHAPS HIGHER RAIN CHANCES MAY OCCUR LATE NEXT WEEK AS
THE HIGH WEAKENS.
&&
.SHORT TERM...REST OF THIS AFTERNOON THROUGH TUESDAY NIGHT.
DEALING WITH STRONG TO SEVERE THUNDERSTORMS WITH WET MICROBURSTS
THROUGH 9 PM THIS EVENING IS THE MAIN CONCERN...THOUGH THE CURRENT
HEAT WAVE AND NEAR RECORD HIGHS ARE ANOTHER CONCERN.
MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT AND WILL USE A
COMBINATION OF THEM. THEY APPEAR TO BE TOO COOL WITH TEMPERATURES
AND TOO GENEROUS WITH PRODUCING RAIN OVER THE NEXT FEW DAYS.
DO NOT PLAN ON MAKING SIGNIFICANT CHANGES TO THE FORECAST.
PLAN ON ADJUSTING TEMPERATURES UPWARDS...WARMER THAN GUIDANCE...
AND ADJUSTING RAIN CHANCES DOWNWARDS.
AT 315 PM CDT...SCATTERED STRONG TO SEVERE THUNDERSTORMS HAD
DEVELOPED ALONG A MOISTURE CONVERGENCE BOUNDARY FROM LIVINGSTON
TO BRENT TO WEDOWEE. TEMPERATURES WERE MAINLY IN THE 92 TO 100
DEGREE RANGE EXCEPT WHERE RAIN WAS OCCURRING NEAR THE BOUNDARY.
THE AIR WAS MOST UNSTABLE NEAR AND SOUTH OF THE BOUNDARY WHERE
LIFTED INDICES WERE BETWEEN -4 AND -7. A LOW PRESSURE SYSTEM WAS
OVER THE NORTHERN GULF JUST SOUTH OF LOUISIANA...MOVING WEST.
THROUGH 9 PM CDT...SCATTERED STRONG TO SEVERE THUNDERSTORMS
WITH WET MICROBURSTS CAN BE EXPECTED ACROSS CENTRAL ALABAMA
WITH THE BEST COVERAGE NEAR THE BOUNDARY MENTIONED ABOVE.
DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD WITH HOT UNSTABLE
AIR IN PLACE. THE STORMS WILL WEAKEN AFTER 9 PM CDT AS THE AIR
COOLS AND BECOMES MORE STABLE WITH THE LOSS OF DAYTIME HEATING.
AFTER 9 PM CDT...BELIEVE MOST...IF NOT ALL...SHOWERS AND STORMS
WILL DISSIPATE. SKIES WILL CLEAR...AND TEMPERATURES WILL FALL
INTO THE 70S BY SUNRISE.
SUNDAY THROUGH TUESDAY NIGHT...HOT WEATHER WILL CONTINUE...
AND RAIN CHANCES WILL DECREASE AS A RESULT OF HIGH PRESSURE
BUILDING IN.
HIGH TEMPERATURES WILL AGAIN BE ON THE HOT SIDE AND NEAR RECORDS.
READINGS NEAR AND ABOVE 100 DEGREES ARE POSSIBLE IN THE WARMEST
LOCATIONS EACH DAY. FOR NOW...WILL GO FOR HIGHS IN THE 95 T0 100
DEGREE RANGE...GENERALLY SEVERAL DEGREES ABOVE ALL MODELS.
HEAT INDEX VALUES MAY APPROACH 105 DEGREES DURING THE AFTERNOON
HOURS...BUT NO HEAT ADVISORY ISSUANCE IS EXPECTED AS INDICES
SHOULD REMAIN BELOW 110 DEGREES.
AS FOR RAIN CHANCES...BELIEVE THE HIGH MOVING IN WILL LIMIT
THEM CONSIDERABLY...MORE THAN MODELS INDICATE. DRY WARM MID
LEVEL AIR...500 MB TEMPERATURES AROUND -4...WILL SUPPRESS MOST
CONVECTION...SO WILL LOWER RAIN CHANCES TO THE 20 TO 30 PERCENT
RANGE...WITH THE HIGHEST COVERAGE OVER EAST ALABAMA WHERE
DIFFERENTIAL HEATING WILL BE THE BEST FOCUS FOR LIFT. CANNOT RULE
OUT AN ISOLATED STRONG TO SEVERE STRONG WITH GUSTY WINDS...THOUGH
THE POTENTIAL WILL BE LESS AS THE WARM AIR ALOFT WILL STABILIZE
THE ATMOSPHERE. A COLD FRONT MAY APPROACH NORTH ALABAMA LATE
TUESDAY AND BRING HIGHER RAIN CHANCES...BUT NOT CONFIDENT ABOUT
THE STRENGTH AND TIMING OF THIS FEATURE...SO WILL NOT INCREASE
RAIN CHANCES AT THIS TIME.
.LONG TERM...WEDNESDAY THROUGH SATURDAY.
LONG TERM MODELS INDICATE THAT SLIGHTLY COOLER AND WETTER WEATHER
MAY OCCUR DURING THIS TIME FRAME...MORE TYPICAL OF AUGUST...AS
HIGH PRESSURE WEAKENS WITH A TROUGH OF LOW PRESSURE DEVELOPING
OVER THE EASTERN HALF OF THE NATION. FOR NOW...WILL STAY CLOSE
TO THE MEXMOS NUMBERS IN TERMS OF RAIN CHANCES...BUT SEVERAL
DEGREES HIGHER FOR TEMPERATURES AS MODEL 850MB TEMPERATURES AND
THICKNESSES ARE NOT FORECAST TO DECREASE SIGNIFICANTLY.
HIGHS IN THE 90S AND LOWS IN THE 70S ARE FORECAST.
MBS/91
&&
.AVIATION...DISCUSSION FOR THE 18Z TAFS.
CUMULUS FIELD STARTING TO DEVELOP FROM CLEBURNE TO CHILTON
COUNTIES. EVEN A THUNDERSTORM IN CLAY COUNTY. BEST THUNDERSTORM
CHANCES THIS AFTERNOON WILL BE FROM ANB/EET/MGM/TCL. SOME OF THESE
STORMS MAY BE STRONG WITH WIND GUSTS TO 55 MPH. WILL KEEP A
PREVAILING GROUP FRO THUNDER ONLY AT EET...TEMPO GROUPS ELSEWHERE
MAINLY DUE TO TIMING UNCERTAINTIES. NO SIGNIFICANT CEILINGS OR
VISIBILITY RESTRICTIONS EXPECTED THE NEXT 24 HOURS OUTSIDE
SCATTERED THUNDERSTORMS.
75
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 71 96 71 96 / 20 30 20 30
ANNISTON 74 96 73 97 / 10 30 20 30
BIRMINGHAM 76 96 77 97 / 20 20 10 20
TUSCALOOSA 74 98 73 99 / 20 10 10 10
CALERA 74 96 75 98 / 20 10 10 20
AUBURN 74 97 74 98 / 10 20 20 20
MONTGOMERY 74 98 75 99 / 10 10 10 20
TROY 72 96 73 97 / 10 20 10 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
91/75
Hazardous weather outlook, Aug 5, 12:51 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CDT SAT AUG 5 2006
ALZ011>015-017>050-061130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
151 PM CDT SAT AUG 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW SEVERE WIND GUSTS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF A
LINE FROM MOUNT CHEAHA...TO HOOVER...LIVINGSTON. THE BEST CHANCE OF
RAIN RESIDES ACROSS SOUTHERN ALABAMA...COMBINED WITH A HIGH WET
MICROBURST POTENTIAL...THE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 50 TO 70 MPH AND BRIEF HEAVY RAINFALL. ALTHOUGH
THUNDERSTORM COVERAGE ACROSS THE REMAINDER OF THE AREA IS EXPECTED
TO BE A BIT LOWER...THE STORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL OF PRODUCING WIND GUSTS TO 50 MPH.
THIS AFTERNOONS STORMS ARE NOT EXPECTED TO BE ORGANIZED AND WILL BE
MORE PULSE IN NATURE. THIS MEANS THAT THE STORMS WILL DEVELOP RATHER
QUICKLY...SO BE PREPARED TO TAKE ACTION WHEN AND IF A WARNING OR
ADVISORY IS ISSUED.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BECOME NECESSARY THROUGH EARLY EVENING.
75
In the hours before
Special weather statement, Aug 5, 2:24 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT SAT AUG 5 2006
ALZ025-052115-
SHELBY-
324 PM CDT SAT AUG 5 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 415 PM
CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SHELBY CO AIRPORT...MOVING WEST AT 5 MPH.
THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHELBY CO AIRPORT...
PELHAM...MONTEVALLO...HELENA AND ALABASTER THROUGH 415 PM CDT.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
KNS/99
Special weather statement, Aug 5, 2:30 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SAT AUG 5 2006
ALZ031-052115-
GREENE-
330 PM CDT SAT AUG 5 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 415 PM
CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CLINTON...MOVING NORTHWEST AT 10 MPH.
THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UNION...EUTAW AND CLINTON
THROUGH 415 PM CDT.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
KNS/99
Special weather statement, Aug 5, 3:04 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 PM CDT SAT AUG 5 2006
ALZ029-052145-
RANDOLPH-
404 PM CDT SAT AUG 5 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 445
PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES EAST OF WOODLAND...MOVING NORTHWEST AT 10 MPH.
THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WOODLAND AND NEWELL
THROUGH 445 PM CDT.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
KNS/99
Special weather statement, Aug 5, 3:46 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT SAT AUG 5 2006
ALZ022-052215-
PICKENS-
446 PM CDT SAT AUG 5 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 515
PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CARROLLTON...MOVING NORTHWEST AT 15 MPH.
THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM...GORDO...
CARROLLTON...PALMETTO AND ETHELSVILLE THROUGH 515 PM CDT.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
KNS/99
Special weather statement, Aug 5, 3:49 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 PM CDT SAT AUG 5 2006
ALZ039-052215-
MARENGO-
449 PM CDT SAT AUG 5 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 515
PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MILLER. THE THUNDERSTORM WAS NEARLY STATIONARY.
THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SWEET WATER...SURGINER...
SHILOH...NANAFALIA...DIXONS MILL...OCTAGON...MYRTLEWOOD AND MILLER
THROUGH 515 PM CDT.
THE PRIMARY THREATS ARE SMALL HAIL...STRONG GUSTY WINDS 35 TO 45 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF
SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
KNS/99
Special weather statement, Aug 5, 4:08 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT AUG 5 2006
ALZ013-052245-
FAYETTE-
508 PM CDT SAT AUG 5 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 545
PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF NEWTONVILLE...MOVING NORTHWEST AT 10
MPH.
THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEWTONVILLE...FAYETTE AND
BELK THROUGH 545 PM CDT.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
KNS/99
Thunderstorm Wind, Fayette
- When
- August 5, 4:22 PM CST
- Where
- Fayette County, 7 mi E of Newtonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.533, -87.683
A few trees were blown down near the Tuscaloosa and Fayette County line, north of CR-12.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 5, 2006$21 million · F3 · 34 events
- Hail and Damaging Winds in Georgia, August 5, 2006$869,000 · 52 kt wind · 19 events
- Damaging Wind in Mississippi, August 5, 2006$400,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, August 5, 2006$305,000 · 60 kt wind · 4 events
- Damaging Wind in Mississippi, August 5, 2006$200,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 5, 2006$200,000 · 70 kt wind · 1 event
- Wildfire in California, August 5 to 8, 20061 injured · $125,000 · 1 event
- Tornadoes and Hail in North Dakota, August 5, 2006F1 · 17 events
- Lightning Strike in Tennessee, August 5, 2006$60,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Damaging Wind in Mississippi, August 5, 2006$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530919.